Follow
Share

My father, 85, seems to have become more negative, aggressive since he's had 2 voice box cancer surgeries within 6 months about 2 years ago. My friend, who works at a seniors home, mentioned this can be an effect of anesthesia for the elderly. I can't seem to find anything about this online. Anyone else heard of this?

Actually, after anesthesia, a patient of any age can have side effects.
I believe this happens coming out of the anesthesia and much later, as stated by FF.

After a cesarean delivery, a patient had to be restrained from violence, cussing, yelling. Imagine my surprise no one had taught that in nursing school.
Helpful Answer (1)
Reply to Sendhelp
Report

Nadinest, it is not uncommon for someone who is elderly to have side effects after anesthesia.

Did your Dad have any issues with memory lost prior to surgery? If yes, anesthesia can increase dementia.

I tried to find some information about this here on Aging Care as they have a lot of excellent articles located under CARE TOPICS [right side on blue/green bar at the top of the page] but I couldn't find any articles about this.

I do know that any one of any age when they have anesthesia do have brain fog. For every hour under anesthesia = one month of fog.
Helpful Answer (1)
Reply to freqflyer
Report

Ask a Question

Subscribe to
Our Newsletter